Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 7, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 5, 2024, 2:26 PM CDT for 17 counties in Oklahoma. It took effect at Apr 6, 2024, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2024, 2:26 PM CDT (19:26 UTC)
- In effect from
- Apr 6, 2024, 9:00 AM CDT
- Expired
- Apr 6, 2024, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 12 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS74 KTSA 051926 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 226 PM CDT Fri Apr 5 2024 OKZ054>068-070-071-073-060330- /O.NEW.KTSA.WI.Y.0007.240406T1400Z-240407T0200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- McIntosh-Pittsburg- Including the cities of Jay, Pawhuska, Sapulpa, Claremore, Miami, Grove, Okmulgee, Wagoner, Okemah, McAlester, Vinita, Tahlequah, Pryor, Tulsa, Pawnee, Bartlesville, Muskogee, Checotah, and Nowata 226 PM CDT Fri Apr 5 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast, and southeast Oklahoma. * WHEN...From 9 AM to 9 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RBD
2 follow-up statements
185 WWUS74 KTSA 060712 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 212 AM CDT Sat Apr 6 2024 OKZ054>068-070-071-073-062000- /O.CON.KTSA.WI.Y.0007.240406T1400Z-240407T0200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- McIntosh-Pittsburg- Including the cities of Bartlesville, Wagoner, Sapulpa, Pawhuska, Miami, Grove, Pryor, Muskogee, Pawnee, Tahlequah, Okmulgee, Nowata, Tulsa, Claremore, McAlester, Okemah, Checotah, Jay, and Vinita 212 AM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast, and southeast Oklahoma. * WHEN...From 9 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MAB
105 WWUS74 KTSA 061918 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 218 PM CDT Sat Apr 6 2024 OKZ054>068-070-071-073-070200- /O.CON.KTSA.WI.Y.0007.000000T0000Z-240407T0200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- McIntosh-Pittsburg- Including the cities of Okemah, Grove, Wagoner, Pawhuska, Tahlequah, Okmulgee, Vinita, Jay, Nowata, Miami, Pryor, McAlester, Bartlesville, Tulsa, Sapulpa, Pawnee, Claremore, Checotah, and Muskogee 218 PM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central, northeast, and southeast Oklahoma. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RBD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:15 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 5, 2:15 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 215 PM CDT Fri Apr 5 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 124 PM CDT Fri Apr 5 2024 Pleasant afternoon with temperatures near normal for this time of year with light winds. Mild conditions are expected overnight as southerly winds begin to increase ahead of next storm system. && .LONG TERM... (Saturday through Friday) Issued at 124 PM CDT Fri Apr 5 2024 Strong and gusty winds are expected into Saturday with frequent gusts into the 40-45 mph range by early afternoon across portions of eastern Oklahoma with isolated higher gusts possible. A wind advisory will be issued for aforementioned area. Although low level moisture will be increasing during the day, at least a limited fire weather threat is likely given the strong winds. Afternoon RH values will likely remain above critical levels, falling to around 40 percent. Strong negatively tilted upper trough will swing into the central Plains during the day Saturday. Scattered showers appear likely with a few widely scattered thunderstorms by late afternoon into Saturday evening across NE OK, spreading into NW AR. Still the potential for a few marginally severe storms during this time period given the low CAPE/high shear environment. Relatively quiet weather on Sunday before things again potentially get more active into early part of the work week. Although there obviously remains some uncertainty regarding cloud cover for the eclipse, it appears that viewing conditions will not be ideal given the potential for low clouds spreading north Monday morning in far southeast Oklahoma. High clouds will definitely be on the increase but would be less of a concern. As low level moisture continues to increase during the day Monday, scattered showers and thunderstorms will be possible by Monday evening as initial upper wave lifts northeast ahead of main upper low over the desert Southwest. Severe weather will be possible Monday evening into the overnight hours with strong deep layer shear in place as instability continues to increase. GFS is more aggressive with developing convection during this time, compared to the EC, mainly due to quality of low level moisture. A greater severe weather threat would be likely if additional models trend toward the GFS solution. Another round of showers/scattered storms likely on Tuesday, especially across southeast Oklahoma/northwest Arkansas as main upper low approaches. Deep layer shear remains strong during this time, but eventual frontal boundary location will drive severe weather chances. Mild/dry conditions expected mid week with a slow warming trend through the remainder of the work week. && .AVIATION... (18Z TAFS) Issued at 1219 PM CDT Fri Apr 5 2024 VFR conditions are expected to prevail through the valid period at all area sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 78 50 75 / 0 20 60 0 FSM 50 79 59 78 / 0 0 50 0 MLC 56 79 51 76 / 0 10 60 0 BVO 48 78 46 74 / 0 30 60 0 FYV 48 75 54 74 / 0 0 60 0 BYV 46 73 56 73 / 0 0 50 0 MKO 52 78 52 73 / 0 10 60 0 MIO 49 76 52 71 / 0 10 80 0 F10 55 78 51 74 / 0 10 60 0 HHW 53 78 56 75 / 0 10 40 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory from 9 AM to 10 PM CDT Saturday for Okays>068-070- 071. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...10
Hazardous weather outlook, Apr 5, 12:35 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1235 PM CDT Fri Apr 5 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1235 PM CDT Fri Apr 5 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Increasing southerly winds and temperatures will create localized fire weather concerns this afternoon, especially in any areas of northeast Oklahoma that have not received beneficial rainfall over the last several weeks. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SUNDAY...High Wind Potential. MONDAY...Thunderstorm Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Strong and gusty south winds will return by Saturday, elevating fire weather concerns. A storm system and associated front will move into the region and bring storm chances late Saturday afternoon into Saturday night with the strong to severe storms possible. Gusty southwest winds Sunday will keep fire weather concerns elevated. Storm chances will return by Monday night in association with a retreating warm front, with widespread showers and storms expected by Tuesday as the next storm system affects the region. The potential for locally heavy rainfall is increasing as well. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.